MAUDE Adverse Event Report: Cook Inc THAL-QUICK CHEST TUBE SET; GBX Catheter, Irrigation

Cook Inc THAL-QUICK CHEST TUBE SET; GBX Catheter, Irrigation
Model Number G06787
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 09/19/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a thal-quick chest tube twisted and kinked.The chest tube was placed on (b)(6) 2026 in a 25-year-old male patient presenting to the emergency department with a spontaneous pneumothorax.The device was connected to a drainage system.Five days later, on (b)(6) 2026, despite functional drainage system suction, no bubbling in the drainage system was observed.The dressing was removed to check the drainage tube's path and assess for any kink.It was discovered that the tube was twisted on itself several times, which appeared to be preventing the suction from working correctly.Initially, the drain was untwisted, and an additional dressing was applied to the thigh to prevent recurrence.The following day, on (b)(6) 2026, as the absence of bubbling persisted, an attempt was made to clear the obstruction by injecting 10 ml of 0.9% nacl.This maneuver temporarily improved the situation, resulting in the appearance of bubbles.However, given the lack of improvement on the x-ray, it was decided on (b)(6) 2026, to replace the chest tube with one of a different gauge.This incident resulted in a delay in the management and progression of the spontaneous pneumothorax, consequently prolonging the patient's hospital stay.This customer has also reported other multiple occurrences of chest tube drains kinking or twisting upon themselves.These other occurrences will be captured in an additional report with patient identifier (b)(6).
 
Event or Problem Description
Additional information was received 29sep2026.The patient's follow up chest x-ray on (b)(6)2026 revealed lung re-expansion, with a slight persistent apical separation.
 
Additional Manufacturer Narrative
E3 - occupation: hospital pharmacy resident, g4 ¿ pma/510(k) #: exempt, h3 - device evaluation anticipated but not yet begun.Awaiting device return.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
THAL-QUICK CHEST TUBE SET
Common Device Name
GBX Catheter, Irrigation
Manufacturer (Section D)
Cook Inc
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
+1(812)339-2235
MDR Report Key50935795
Report Number1820334-2026-01012
Device Sequence Number13449246
Product Code GBX
UDI-Device Identifier00827002067875
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG06787
Device Catalogue NumberC-TQTS-1000
Device Lot Number17226852
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2026
Initial Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/16/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Pleu-evac Chest Drainage Systerm.
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient Age25 YR
Patient SexMale